Jump to content

Concussion during withdrawal?


Leftyhelen1117
 Share

Recommended Posts

Hello all.

I used to frequent the site a lot when I first began my journey from an adverse reaction to Lexapro. Long story short I took Lexapro for four days and I’m in the ongoing  battle of 15 months of protracted withdrawal.


last Thursday I took a softball to the side of the head. I didn’t get knocked out but I immediately  knew something was wrong.

 

I am not sure if anyone on here has suffered a concussion during this withdrawal or has any advice or any suggestions or any info you give me.

 

i’m a little bit freaking out because I’ve come so far and now I don’t know how this is going to affect everything. 
 

My last remaining symptoms are dark intrusive thoughts, some inner anxiety, and low moods at times. I never had any of this before the Lexapro.
 

since the concussion, I have experienced insomnia, agitation, severe anxiety, headaches, fatigue, etc. all those symptoms are normal with a concussion but I can’t help do you think what it will do with my progress… 

 

sigh…. 

Link to comment
Share on other sites

  • 2 months later...

I hit my head few days ago. I hit the top of head on the edge of kitchen cabinet pretty hard after I stood up. After it I have had burning sensations in my head, headaches, increased depersonalization and anxiety, dizziness and some cognitive and memory symptoms, and my tinnitus is worse. I have a sore spot on my scalp. When I try to do stuff my headache gets worse (this was familiar to me during my worst period of withdrawal too) and I experience sensation of head pressure. I don't feel normal at all. I can't sleep normally and I wake up constantly multiple times a night feeling confused. I am going through benzo withdrawal and before this I was feeling so much better and cognitive symptoms were so much better. I hate why I have to be so clumsy so I experience a setback because of hitting my head in a such a stupid  manner. 😑  I am going to be extra careful in the future.

 

I am scared that I don't recover normally because I go through benzo tapering and my brain are try to recover from it too if I get concussion. I am not sure is this concussion though, but maybe it is, some milder one. I did not have nausea or anything like that.

 

How are you doing now?

2005-2009 Lexapro 10-20mg & Remeron 7,5mg: cold turkey

2010 tried Venlafaxine (month),

2011-2012 Seroquel 25mg (few months)

2014 6 days Cipro(antibiotics) adverse reaction

2011-2015 Lexapro 10-20mg (tapered off during 4 months) 

2015-2016 (all these drugs during 9 months during SSRI wd,did not tolerate most of them ) : tried Remeron, Temazepam. Reinstatement of Lexapro 3 months after stopping it: fail. Akathisia, insomnia. Zyprexa10mg, Sodium Valproate, Temazepam(20mg), Oxazepam 30-45 mgs. Switching meds: Seroquel 50-100mg, Oxazepam  30-45mg , Temazepam 20mg. Then back to Zyprexa 10mg, Temazepam20mg, doctor took me off Oxazepam fast. Then Zyprexa 20mg, Temazepam 20mg, melatonin10mg ( sometimes very rarely Valium 10 mg.) Zyprexa: cold turkey because 20 mg Zyprexa made akathisia intolerable after every dose. After it insomnia, 24/7 akathisia, adverse reactions to supplements.

2016 spring daily  Valium 15mg (for akathisia)>0mg (used for 4 months and during that time slowly tapered off), tried Betablockers (shortly), Temazepam 40 mg > 25 mg (tapered in 3 months)

2016 summer Temazepam 25 mg > 20 mg, melatonin 2,5 mg

2016 november Melatonin 0,5 mg, Temazepam 20 mg.  Started tapering again.

2022 july (microtapering) 3,0 mg Temazepam Supplements: Probiotics, magnesium oil occasionally, melatonin 0,5 mg

Link to comment
Share on other sites

Hey there !! 
 

I think you definitely have the makings of a minor concussion !  Which can be scary and  difficult at times - but just know it too shall pass. 
I didn’t think my brain could heal because it was already healing from my adverse reaction. In the beginning my intrusive thoughts were overwhelming and it’s because my anxiety was ten fold. 
I am glad to say that 2 months later I got released from my concussion doctor and I am pretty much back at baseline. 
this is my second concussion and at the same spot… so my recovery may be different from yours.

 

Take it one day at a time. One minute at a time if you have too. You will recover. Everyone has their own journey to healing . With bumps and wins along the way. We will get there ! 
 

 

Link to comment
Share on other sites

Hi @Leftyhelen1117,

 

Thanks for your response and encouraging words!

 

And it is good to hear you are back to baseline. :) I can relate so well when you tell how you have felt after concussion.

 

Yes I have a minor concussion. I went to see a doctor today. I have been feeling off for days, not like myself at all so decided it is a good idea to see a doctor. I have also hit my head once in the past the same spot, I am clumsy what can I say.:) But this time it was diagnosed as concussion. Yes my anxiety because of this have been high. I have made so mugh progress and I am being scared of going back to suffering I experienced during withdrawal in the past that was awful. I have survived from the weird "head symptoms" and cognitive impairment caused by withdrawal and of course I am scared when I experience them after concussion.

 

But I remain hopeful this will heal even though my poor brain and CNS have gone through a lot. I have to take it easy and rest. Doctor said  many times mild concussion symptoms resolve in a week.

 

Hennie

 

 

 

 

2005-2009 Lexapro 10-20mg & Remeron 7,5mg: cold turkey

2010 tried Venlafaxine (month),

2011-2012 Seroquel 25mg (few months)

2014 6 days Cipro(antibiotics) adverse reaction

2011-2015 Lexapro 10-20mg (tapered off during 4 months) 

2015-2016 (all these drugs during 9 months during SSRI wd,did not tolerate most of them ) : tried Remeron, Temazepam. Reinstatement of Lexapro 3 months after stopping it: fail. Akathisia, insomnia. Zyprexa10mg, Sodium Valproate, Temazepam(20mg), Oxazepam 30-45 mgs. Switching meds: Seroquel 50-100mg, Oxazepam  30-45mg , Temazepam 20mg. Then back to Zyprexa 10mg, Temazepam20mg, doctor took me off Oxazepam fast. Then Zyprexa 20mg, Temazepam 20mg, melatonin10mg ( sometimes very rarely Valium 10 mg.) Zyprexa: cold turkey because 20 mg Zyprexa made akathisia intolerable after every dose. After it insomnia, 24/7 akathisia, adverse reactions to supplements.

2016 spring daily  Valium 15mg (for akathisia)>0mg (used for 4 months and during that time slowly tapered off), tried Betablockers (shortly), Temazepam 40 mg > 25 mg (tapered in 3 months)

2016 summer Temazepam 25 mg > 20 mg, melatonin 2,5 mg

2016 november Melatonin 0,5 mg, Temazepam 20 mg.  Started tapering again.

2022 july (microtapering) 3,0 mg Temazepam Supplements: Probiotics, magnesium oil occasionally, melatonin 0,5 mg

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy